MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PS INSERT SZ 5-6 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POL/M/POL

SMITH & NEPHEW, INC. GII PS INSERT SZ 5-6 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POL/M/POL
Model Number 71420834
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/14/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during a tka surgery, the genesis ii ps insert size 5-6 13mm could not be implanted.The procedure was finished with a change in surgical technique by using a different thickness insert: an 11mm was used instead of the 13mm one.It is unknown if there was a surgical delay.The patient was not harmed beyond the reported event.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).Results of investigation: it was reported that during a tka surgery, the genesis ii ps insert size 5-6 13mm could not be implanted.The procedure was finished with a change in surgical technique by using a different thickness insert, an 11mm was used instead of the 13mm one.The affected r3 complaint device, used in treatment, was returned and evaluated.A visual inspection of the returned device shows damage on the lock detail probably from the attempted insertion.Dimensional analysis could not be performed as the damage/deformation on the part would not allow for accurate measurement.Our investigation including a review of manufacturing records did not reveal any deviation from the standard manufacturing processes.A review of the complaint history on the listed part revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported incident could not be corroborated.A review of risk management files and the instructions for use found that the reported failure was documented appropriately.No medical documents were received for investigation.The patient impact beyond the reported 0-30 minute surgical extension and modified surgical procedure could not be determined.However, knee laxity could not be ruled out as a potential effect of choosing the less than optimal insert thickness.

Brand Name
GII PS INSERT SZ 5-6 13MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POL/M/POL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10379640
Report Number1020279-2020-03776
Device Sequence Number3551314
Product Code JWH
UDI-Device Identifier03596010209665
UDI-Public03596010209665
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/21/2025
Device Model Number71420834
Device Catalogue Number71420834
Device Lot Number15LM18527
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2020
Initial Date Received by Manufacturer 07/14/2020
Supplement Date Received by Manufacturer11/17/2020
Initial Report FDA Received Date08/07/2020
Supplement Report FDA Received Date11/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient Weight70